Alert archive / Pennsylvania / Flash Flood Warnings in 2023

Flash Flood Warning 2, NWS Binghamton, NY

June 26, 2023Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 26, 2023, 11:46 AM EDT for Susquehanna County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2023, 11:46 AM EDT (15:46 UTC)
Expired
Jun 26, 2023, 12:33 PM EDT
In force
47 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 48 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

820 
WGUS51 KBGM 261546
FFWBGM
PAC115-261845-
/O.NEW.KBGM.FF.W.0002.230626T1546Z-230626T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
1146 AM EDT Mon Jun 26 2023

The National Weather Service in Binghamton has issued a

* Flash Flood Warning for...
  Central Susquehanna County in northeastern Pennsylvania...

* Until 245 PM EDT.

* At 1146 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain has already fallen and more heavy rainfall is expected over 
  the next hour. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Susquehanna, Susquehanna Depot, Harford, New Milford, Lanesboro, 
  Hop Bottom, Gibson, Jackson, Dimock, Alford, Lakeside, Lakeview, 
  West Lenox, Hickory Grove and South Montrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4164 7578 4174 7595 4180 7589 4200 7569
      4200 7567 4193 7548 4192 7548 4191 7548
      4164 7577

FLASH FLOOD...RADAR INDICATED

$$

Kistner
1 follow-up statement
030 
WGUS71 KBGM 261633
FFSBGM

Flash Flood Statement
National Weather Service Binghamton NY
1233 PM EDT Mon Jun 26 2023

PAC115-261643-
/O.CAN.KBGM.FF.W.0002.000000T0000Z-230626T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Susquehanna PA-
1233 PM EDT Mon Jun 26 2023

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL SUSQUEHANNA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat.

A Flood Watch remains in effect until 1200 AM EDT Tuesday for 
portions of central New York and northeast Pennsylvania.

LAT...LON 4164 7578 4174 7595 4180 7589 4200 7569
      4200 7567 4193 7548 4192 7548 4191 7548
      4164 7577

$$

Kistner

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:32 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 26, 9:32 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
932 AM EDT Mon Jun 26 2023

.SYNOPSIS...
Isolated showers and thunderstorms will continue to pulse up
and down across the region through this morning. Thunderstorm
chances will increase later in the day, with an uptick in
coverage and intensity. Some storms may become strong to severe.
The afternoon showers and storms are expected yet again Tuesday
and Wednesday.

&&

.NEAR TERM /THROUGH TUESDAY/...
930 AM update...

A wave moving through is kicking off some storms in eastern PA.
There is some weak instability and shear, just enough to support
some severe storms in CTP's CWA. Those storms will move into
NEPA and the Catskills, though instability is not as strong, so
they should weaken before moving in. These storms likely had
some hail with them, so small hail, heavy rain, and lightning
may still be possible and a severe storm or two cannot be ruled
out. CAMs are struggling with this, the morning is bit
uncertain on how things will develop. There is some clearing
ahead of the next wave, but it may not be enough to take full
advantage of daytime heating. Still, conditions are warm and
moist this morning with temps in the 70s and dewpts in the mid
to upper 60s.

The CAMs are all over the place for the rest of the day. The
NAMNest seems to be hinting at what is over western NY/PA
currently. If that solution holds true, then storms will move in
by early this afternoon, which would be earlier than expected.
The severe potential is still there based on early assessment of
model guidance. BUFKIT soundings do show tall, skinny CAPE
along with moisture. Given the rainfall in past days in certain
areas, flash flooding continues to be a concern, mainly across
NEPA and the Catskills. Conditions will be monitored through the
rest of the morning to see how everything develops.

655 AM update...
Incorporated latest observations, and some of the high
resolution model guidance. No big changes made at this time.

420 AM update...
Main concerns in the near term are focused on the increasing
threat for severe weather across portions of central NY and
northeast PA this afternoon/evening, along with a threat of
flash flooding from heavy rain. We are also watching the threat
for more thunderstorms on Tuesday, which could trigger more
heavy rain and some gusty winds.

A dual threat of severe thunderstorms and heavy rain/flash
flooding is the concern today. At this time a Flood Watch is in
effect from 2 PM this afternoon til midnight for parts of the
Southern Tier and Southwestern Catskills in NY and all of
Northeast PA.

Recent rains across the region have left a number of locations
very wet or nearly saturated, and highly sensitive to heavy
rain. One and 3 hour flash flood guidance for much of the area
is around 1.5-2 inches and 2-3 inches respectively.

The forcing mechanism behind the weather today is the broad
cyclonic flow around a large area of low pressure over the Great
Lakes, with a sharp/intense embedded short wave within the flow
that will lift east/ne through the mid Atlantic/Northeast
today. Ahead of this feature, the air mass remains warm and
moist. The ongoing scattered showers/storms early this morning
are the result of this very moist environment. Temperatures
today will climb from the mid/upper 60s this morning into the
upper 70s and lower 80s by the afternoon. The humidity will be
similar to yesterday, with dew points inching up into the upper
60s and lower 70s. The boundary layer will destabilize after
noon and ML CAPE values are expected to increase. The question
will be by how much. If there is a significant area of clearing
in the late morning and early afternoon, as is being indicated
by some of the model guidance, then ML CAPE could rise to
1000-2000 J/kg. If the clouds persist with lingering rain
showers, instability may be cut in half.

The presence of modest deep layer shear...around 20-30
kt...will be plenty for organized thunderstorms. At this time,
the convective mode will initially be discrete in central PA and
points south in the early afternoon, but as the day progresses
and the convection moves east/ne, the storms are expected to
become more linear with small bowing segments possible. The main
severe threat will be damaging winds, but hail cannot be ruled
out. There is also the threat of a few tornadoes embedded within
the lines.

The storms are expected to impact northeast PA and central NY
between 3 PM and 11 PM.

There is also a threat of flash flooding from heavy rainfall
rates within the thunderstorms. A plume of deep moisture with
PWs around 1.5 inches will advect north along the East Coast and
supply/help regenerate the atmosphere with a good amount of
moisture. Model soundings continue to show deep moisture
profiles with tall and relatively skinny CAPE. Some slightly
drier air does try to push in this evening, but this will likely
not be significant given the presence of deep convection.
Rainfall rates around 1-2 inches per hour are probable in any of
the thunderstorms, with some instances of rates greater than 3
inches per hour not out of the question. These types of rates,
lifting east along a pivoting short wave may become slow-moving
enough to cause issues. Especially over soils that are already
stocked with moisture from rainfall as recent as last night and
this morning.

The convection is expected to move east with the upper short
wave and dissipate with the loss of daytime heating later this
evening. Lingering rain showers are possible into the early
overnight hours, but the trend should be drier. Some patchy fog
is possible later in the night.

The next short wave emanating from the primary low to the west
will rotate through south to north on Tuesday. This feature will
interact with a slightly unstable air mass to trigger
widespread showers and storms through the day. The instability
will be lower and deep layer shear is nearly non-existent. Most
of the convection on Tuesday should be pulse-type storms that
grow and dissipate quickly with little organization. Some gusty
winds and small hail cannot be ruled out. The threat for heavy
rain will exist as well on Tuesday but the efficiency and
duration of the storms is expected to be much less. Temperatures
on Tuesday will warm only into the mid to upper 70s with mid
60 dew points.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
425 AM Update...

By Tuesday evening, consensus has a vertically-stacked upper-
level system over the eastern Great Lakes. Being just on the
edge of the trough axis, we'll see some diurnally-driven
instability that will lead to rain showers and chances for
afternoon thunderstorms on Wednesday. Precipitation chances
begin to decrease Wednesday evening with loss of heating, as
well as the upper-level disturbance exiting eastward out of our
area. This system stalls over New England Thursday, where areas
in Central New York could see residual rain showers through the
day.

As the center of the system moves over the area Wednesday, we'll
see a small decrease in high temperatures than we've seen the
past few days. Majority of areas will be in the high-60s to
low-70s. Temperatures will increase slightly on Thursday,
especially areas west of the I-81 corridor, where we may see
some break in the clouds on the west side of the upper-level
disturbance over New England.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
425 AM Update...

For Friday and onward, long-term guidance begins to fall apart
in terms of any agreement of the next potential system. The GFS
has the fastest progression of a long wave trough pushing into
our area by Friday evening, with the aforementioned upper-level
disturbance over New England being pushed out quicker than other
guidance suggests. The Canadian & Euro have somewhat similar
solutions by Friday evening, where the center of the long wave
trough lingers just north & west of the Great Lakes region, and
not having much precipitation chances until Saturday morning.
For now, we opted to have lower-end chances of precipitation
last through the weekend until confidence becomes higher with
model solutions coming to a better agreement.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
Scattered areas of weak showers (possibly a brief flash of
lightning), will continue to lift north across the region this
morning. The threat for MVFR restrictions seems to be limited to
some light fog at ELM through 13Z. VFR conditions should
prevail through about 18Z before showers and storms break out
and push east/ne through the evening. There is still a bit of
uncertainty with respect to the timing of the onset of showers
and storms. Some of these thunderstorms could produce gusty
winds and small hail. Broad south/se winds around 10 to 20 kt
are expected this afternoon, with some stronger gusts in TS
before diminishing back to 10 kt or less after 03Z. A layer of
MVFR/Fuel alternate required ceilings is forecast to develop
after 04Z tonight in the southern Catskills and Poconos, and
then spread to the north and west during the overnight hours.

Outlook...

Tuesday through Friday...Repetitive pattern, with occasional
restrictions possible in scattered showers and thunderstorms and
fog possible overnight.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch from 2 PM EDT this afternoon through this evening
     for PAZ038>040-043-044-047-048-072.
NY...Flood Watch from 2 PM EDT this afternoon through this evening
     for NYZ055>057-062.

&&

SYNOPSIS...BJT
NEAR TERM...BTL/BJT
SHORT TERM...KL
LONG TERM...KL
AVIATION...BJT/MPH
Hazardous weather outlook, Jun 26, 9:08 AM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
908 AM EDT Mon Jun 26 2023

NYZ055>057-062-PAZ038>040-043-044-047-048-072-271315-
Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
908 AM EDT Mon Jun 26 2023

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a threat of severe weather today. Some thunderstorms
may produce damaging winds and hail. Be sure to have a way to receive
weather alerts if out and about today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms producing heavy rain are possible on Tuesday.
Otherwise, hazardous weather is not expected Wednesday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ009-015>018-022>025-036-037-044>046-271315-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-
908 AM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

There is a threat of severe weather today. Some thunderstorms may
produce damaging winds, hail and heavy rainfall. Be sure to have a
way to receive weather alerts if out and about today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms producing heavy rain are possible on Tuesday.
Otherwise, hazardous weather is not expected Wednesday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

In the hours before

Special weather statement, Jun 26, 9:54 AM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Binghamton NY
954 AM EDT Mon Jun 26 2023

PAZ043-044-047-261430-
Wyoming PA-Luzerne PA-Lackawanna PA-
954 AM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of northwestern
Lackawanna, north central Luzerne and eastern Wyoming Counties
through 1030 AM EDT...

At 954 AM EDT, Doppler radar was tracking a strong thunderstorm near
Old Forge, or near Pittston, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Scranton, Old Forge, Pittston, Archbald, Blakely, Taylor, Dickson
City, Exeter, Clarks Summit and Duryea.

This includes the following highway exits...
 Pennsylvania Interstate 81 between 191A and B and 201.
 Interstate 476 between 122 and 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4133 7580 4138 7591 4164 7580 4155 7554
TIME...MOT...LOC 1354Z 210DEG 26KT 4140 7583

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Kistner
Special weather statement, Jun 26, 10:00 AM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1000 AM EDT Mon Jun 26 2023

PAZ048-261430-
Pike PA-
1000 AM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of south central Pike
County through 1030 AM EDT...

At 959 AM EDT, Doppler radar was tracking a strong thunderstorm over
Werry Lake, or 14 miles east of Mount Pocono, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bushkill, Pecks Pond and Tamiment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4110 7505 4114 7508 4114 7513 4115 7516
      4131 7511 4127 7487 4109 7500 4108 7503
TIME...MOT...LOC 1359Z 193DEG 19KT 4111 7508

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Kistner
Special weather statement, Jun 26, 10:10 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1010 AM EDT Mon Jun 26 2023

PAZ038-043-261500-
Wyoming PA-Bradford PA-
1010 AM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of southeastern
Bradford and northwestern Wyoming Counties through 1100 AM EDT...

At 1010 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of New Albany, or 13 miles southwest of Wyalusing,
moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wilmot, Hollenback, Wyalusing, Laceyville, New Albany, Lovelton,
Sugar Run, South Branch, Cherrytown and Terrytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4144 7626 4154 7622 4157 7650 4176 7636
      4168 7611 4164 7611 4164 7605 4143 7626
TIME...MOT...LOC 1410Z 211DEG 19KT 4150 7637

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Kistner
Special weather statement, Jun 26, 10:30 AM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1030 AM EDT Mon Jun 26 2023

PAZ039-044-261515-
Susquehanna PA-Lackawanna PA-
1030 AM EDT Mon Jun 26 2023

...A strong cluster of thunderstorms will impact portions of eastern
Susquehanna and north central Lackawanna Counties through 1115 AM
EDT...

At 1029 AM EDT, Doppler radar was tracking a strong cluster of
thunderstorms near Harford, or 11 miles southeast of Montrose,
moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jackson, Clifford, Susquehanna, Susquehanna Depot, Harford, New
Milford, Ararat, Lanesboro, Hop Bottom and Thompson.

This includes the following highway exits...
 Pennsylvania Interstate 81 between 202 and 223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4162 7575 4164 7573 4164 7581 4200 7573
      4200 7564 4197 7548 4168 7546 4155 7557
TIME...MOT...LOC 1429Z 209DEG 20KT 4174 7569

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Kistner
Special weather statement, Jun 26, 10:36 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1036 AM EDT Mon Jun 26 2023

PAZ043-044-047-261500-
Wyoming PA-Luzerne PA-Lackawanna PA-
1036 AM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of northwestern
Lackawanna, northeastern Luzerne and eastern Wyoming Counties through
1100 AM EDT...

At 1035 AM EDT, Doppler radar was tracking a strong thunderstorm over
Falls, or near Tunkhannock, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Falls, Vernon, Clarks Summit, Tunkhannock, Clarks Green, Ransom,
Orange, Glenburn, Dalton and Factoryville.

This includes the following highway exits...
 Pennsylvania Interstate 81 between 197 and 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4141 7600 4164 7589 4164 7578 4158 7556
      4136 7589
TIME...MOT...LOC 1435Z 210DEG 25KT 4145 7590

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Kistner
Special weather statement, Jun 26, 11:13 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1113 AM EDT Mon Jun 26 2023

NYZ056-057-PAZ039-040-261600-
Broome NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
1113 AM EDT Mon Jun 26 2023

...A strong cluster of thunderstorms will impact portions of
southeastern Broome, west central Delaware, northeastern Susquehanna
and northwestern Wayne Counties through NOON EDT...

At 1113 AM EDT, Doppler radar was tracking a strong cluster of
thunderstorms over Susquehanna, or 13 miles northeast of Montrose,
moving northeast at 25 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Jackson, Sanford, Susquehanna, Deposit, Susquehanna Depot, Hallstead,
Windsor, New Milford, Great Bend and Lanesboro.

This includes the following highway exits...
 Interstate 86/Route 17 between 79 and 84.
 Pennsylvania Interstate 81 between 223 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4181 7558 4189 7580 4220 7563 4220 7562
      4210 7529
TIME...MOT...LOC 1513Z 204DEG 22KT 4192 7565

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Kistner

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:34 AM EDTFlood WatchBGMBradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more20 hr
Jun 26, 9:28 AM EDTSpecial Weather StatementBGMLuzerne32 min
Jun 26, 9:54 AM EDTSpecial Weather StatementBGMLackawanna36 min
Jun 26, 10:00 AM EDTSpecial Weather StatementBGMPike30 min
Jun 26, 10:10 AM EDTSpecial Weather StatementBGMWyoming50 min
Jun 26, 10:30 AM EDTSpecial Weather StatementBGMSusquehanna45 min
Jun 26, 10:36 AM EDTSpecial Weather StatementBGMLackawanna24 min
Jun 26, 1:26 PM EDTSevere Thunderstorm WarningBGMBradford25 min
Jun 26, 2:22 PM EDTSpecial Weather StatementBGMWyoming38 min
Jun 26, 2:26 PM EDTSpecial Weather StatementBGMSusquehanna34 min
Jun 26, 3:09 PM EDTSpecial Weather StatementBGMSusquehanna36 min
Jun 26, 3:16 PM EDTSpecial Weather StatementBGMWayne29 min
Jun 26, 3:43 PM EDTSpecial Weather StatementBGMPike32 min
Jun 26, 4:12 PM EDTSpecial Weather StatementBGMPike48 min
Jun 26, 5:34 PM EDTSpecial Weather StatementBGMBradford26 min
Jun 26, 6:40 PM EDTSpecial Weather StatementBGMBradford35 min
Jun 26, 7:20 PM EDTSevere Thunderstorm WarningBGMBradford55 min

Nearby

Flash Flood Warnings in Pennsylvania, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.